Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 274, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 18, 2012, 5:27 AM CDT for 4 counties in Alabama. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2012, 5:27 AM CDT (10:27 UTC)
- Expired
- Aug 18, 2012, 6:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:40 AM CDT | TSTM WND DMG | 3 N Ralph, AL | TREE DOWN ON SIPSEY VALLEY ROAD WEST OF WESLEY CHAPEL ROAD. |
| Aug 18, 6:20 AM CDT | TSTM WND DMG | 5 Sse Holt, AL | POWER LINES DOWN ALONG WINDERMERE DRIVE. CORRECTED TIME. |
| Aug 18, 6:22 AM CDT | TSTM WND DMG | 5 Sse Holt, AL | TREE DOWN ALONG STONE HILL LANE. CORRECTED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS54 KBMX 181027
SVRBMX
ALC063-065-107-125-181115-
/O.NEW.KBMX.SV.W.0274.120818T1027Z-120818T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 615 AM CDT
* AT 527 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GORDO TO BENEVOLA TO WEST GREENE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHPORT...TUSCALOOSA...HOLT...MANTUA...UNION...JENA...KNOXVILLE
AND LAKE LURLEEN STATE PARK.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 76...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3338 8738 3299 8745 3281 8748 3292 8815
3314 8810 3335 8806
TIME...MOT...LOC 1027Z 283DEG 42KT 3328 8793 3311 8796
3289 8804
$$2 follow-up statements
257
WWUS54 KBMX 181049
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 AM CDT SAT AUG 18 2012
ALC063-065-107-125-181115-
/O.CON.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
GREENE AL-HALE AL-PICKENS AL-TUSCALOOSA AL-
549 AM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...EAST CENTRAL PICKENS...NORTHERN HALE AND NORTHEASTERN
GREENE COUNTIES UNTIL 615 AM CDT...
AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GORDO TO 6 MILES EAST OF JENA TO 5 MILES NORTHEAST OF EUTAW...
MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...TUSCALOOSA...HOLT...AKRON...MOUNDVILLE...SHELTON STATE
COMMUNITY COLLEGE...COKER...LAKE LURLEEN STATE PARK...MCFARLAND
MALL AND BRYANT DENNY STADIUM.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 76...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3289 8790 3311 8787 3336 8792 3338 8738
3299 8745 3281 8748
TIME...MOT...LOC 1048Z 283DEG 42KT 3331 8787 3315 8772
3290 8781
$$
16135
WWUS54 KBMX 181101
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CDT SAT AUG 18 2012
ALC063-107-181111-
/O.CAN.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
GREENE AL-PICKENS AL-
601 AM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PICKENS AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3337 8779 3338 8738 3281 8748 3285 8772
3286 8774 3293 8777 3295 8773 3295 8775
3298 8775 3299 8771 3302 8771 3302 8780
3309 8783
TIME...MOT...LOC 1101Z 283DEG 42KT 3327 8769 3311 8754
3286 8764
$$
ALC065-125-181115-
/O.CON.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
HALE AL-TUSCALOOSA AL-
601 AM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA AND NORTHERN HALE COUNTIES UNTIL 615 AM CDT...
AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COKER TO SHELTON STATE COMMUNITY COLLEGE TO 5 MILES EAST OF
AKRON...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...TUSCALOOSA...HOLT...MCFARLAND MALL...BRYANT DENNY
STADIUM...UNIVERSITY MALL...DEERLICK CREEK CAMPGROUNDS...
FLATWOODS...TUSCALOOSA MUNICIPAL AIRPORT AND TAYLORVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 76...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3337 8779 3338 8738 3281 8748 3285 8772
3286 8774 3293 8777 3295 8773 3295 8775
3298 8775 3299 8771 3302 8771 3302 8780
3309 8783
TIME...MOT...LOC 1101Z 283DEG 42KT 3327 8769 3311 8754
3286 8764
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:40 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 18, 3:40 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 AM CDT SAT AUG 18 2012 .DISCUSSION... THE FORECAST PACKAGE HAS GONE OUT A LITTLE EARLY THIS MORNING SO AS TO BE ABLE TO INCLUDE THE APPROACHING CLUSTER OF THUNDERSTORM ACTIVITY. IN REGARDS TO THIS...THE ONGOING CONVECTION IS LOCATED RIGHT ON THE COLD FRONT AND SHOULD HAVE ENOUGH ENERGY CO-LOCATED WITH IT TO SUSTAIN ITSELF THROUGH THE MORNING HOURS. EXPECT FOR THESE THUNDERSTORMS TO PROPAGATE ALL THE WAY THROUGH THE CWA...AND IN THEIR WAKE...WE SHOULD HAVE ENOUGH ATMOSPHERIC STABILIZATION TO WARRANT ONLY A CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE COLD FRONT...CURRENTLY STRETCHING FROM SOUTHERN ARKANSAS THROUGH NORTH ALABAMA AND UP THE APPALACHIANS...WILL CONTINUE TO TRICKLE SOUTHWARD TODAY...AND ANYTHING THAT DOES DEVELOP THIS AFTERNOON SHOULD BE SOUTH OF INTERSTATE 20. NO SEVERE WEATHER IS EXPECTED. THE UNFORTUNATE PART IS...EVEN THOUGH THINGS SHOULD BE FAIRLY QUIET TODAY ONCE THE MORNING CONVECTION PASSES THROUGH...THE FRONT IS NOT EXPECT TO MAKE IT ALL THE WAY THROUGH THE CWA JUST YET. BECAUSE OF THIS...WE WILL BE SITTING DUCKS FOR THE NEXT SHORTWAVE THAT IS EXPECTED TO ROUND THE BASE OF THE LARGE SCALE TROUGH OVER THE EASTERN HALF OF THE U.S. MODELS ARE IN GOOD AGREEMENT...THEN AGAIN...THEY AREN'T. HANG TIGHT. I'LL EXPLAIN. EVERY MODEL I'VE ANALYZED THIS MORNING IS IN AGREEMENT THAT AS THE FRONTAL BOUNDARY SITS OVER THE AREA TONIGHT THROUGH MONDAY MORNING...A SHORTWAVE WILL APPROACH THE SOUTHEAST. THIS MEANS THE FORECAST PERIODS SUNDAY THROUGH MONDAY MORNING WILL BE WET. I HAVE RAISED POPS ACCORDINGLY BECAUSE OF THIS MODEL CONSENSUS. WHAT IS STILL UP IN THE AIR IS HOW THINGS WILL EVOLVE. LATEST GFS GUIDANCE SUGGESTS A WELL-DEFINED SURFACE FEATURE DEVELOPING OVER ARKANSAS TONIGHT AND TRAVERSING THE TENNESSEE VALLEY THROUGH MONDAY MORNING. IN RESPONSE...40KTS OF 0-6KM BULK SHEAR REARS ITS HEAD MONDAY MORNING. THIS SHEAR IS LIKELY DUE TO THE SLIGHTLY MORE AMPLIFIED NATURE OF THE GFS SHORTWAVE... WHICH IS ALLOWING THE SURFACE LOW TO BECOME MORE DEFINED AND FOR AN UPPER LEVEL JET OF 70-80KTS TO DEVELOP. THIS TYPE OF UPPER LEVEL SUPPORT WOULD BE ENOUGH FOR A FEW SEVERE STORMS AS THE SHORTWAVE CROSSES THROUGH THE WARM SECTOR. BECAUSE OF THE FACT THAT THIS IS THE FIRST TIME WE HAVE SEEN SUCH A WELL-DEFINED FEATURE...I WILL CONSIDER THIS TO BE THE OUTLIER AND SET ASIDE THE 40KTS OF 0-6KM BULK SHEAR ACROSS THE AREA MONDAY MORNING AND LEAVE ANY MENTION OF HAZARDOUS WEATHER OUT OF THE OUTLOOK. JUST BE AWARE THAT CONTINUED SOLUTIONS OF THIS NATURE IN SUBSEQUENT MODEL RUNS COULD WARRANT THE INCLUSION OF SEVERE WEATHER LATE SUNDAY NIGHT INTO MONDAY MORNING. ON THE GOOD NEWS FRONT...THE LARGE SCALE MODEL AGREEMENT CONTINUES INTO THE REST OF NEXT WEEK. GFS/EURO/CMC GUIDANCE ALL SHOW THE FRONT GETTING KICKED OUT OF ALABAMA BY ANOTHER BOUT OF ENERGY MONDAY EVENING. THOUGH THIS SHORTWAVE SHOULD BE FAIRLY BENIGN...IT SHOULD HAVE ENOUGH PUNCH TO GET THE JOB DONE. SURFACE HIGH PRESSURE THEN SETTLES INTO THE MID-SOUTH AND GULF STATES THROUGH THE END OF THE WEEK. I HAVE REMOVED POPS FROM THE REST OF THE FORECAST PACKAGE DUE TO THIS. ADDITIONALLY...BECAUSE OF A PUSH OF DRY AIR BY MID-WEEK...DEW POINTS SHOULD RELAX INTO THE UPPER 50S FOR A LARGE PORTION OF THE AREA...SETTING UP A MUCH MORE COMFORTABLE ATMOSPHERE GOING INTO NEXT WEEKEND. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL STARTING TUESDAY AND GRADUALLY WARMING THROUGH THE WEEK. 27 && .AVIATION... 06Z TAF DISCUSSION. SLOW MOVING COLD FRONT IS LOCATED OVER NORTHERN ALABAMA AND MISSISSIPPI. A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER WESTERN MISSISSIPPI WITH SOME POTENTIAL FOR SOUTHEASTWARD MOVEMENT THROUGH THE OVERNIGHT. HOWEVER...LATEST HIGH RESOLUTION MODEL UPDATE KEEPS ANY NEW DEVELOPMENT OUT OF THE AREA UNTIL PERHAPS MID MORNING. AS SUCH...REMOVED THE MORNING VCSH WORDING WITH THE ONLY OTHER CONCERNS BEING LOWERING CEILINGS ALONG THE FRONT AFFECTING THE NORTHERN TAF SITES AND FG/STRATUS TO THE SOUTH AT MGM AND TOI. ALONG THE FRONT...CURRENT UPSTREAM OBS ARE SHOWING CEILINGS WELL ABOVE 3K SO NOT ANTICIPATING ANY CEILING ISSUES ALONG THE I-20 CORRIDOR ATTM. PERHAPS SOME PATCHY BR WITH TEMPERATURES APPROACHING THE LOWER TO MID 70S BUT CLOUD COVER SHOULD KEEP TEMPERATURES FROM REACHING CROSS OVER LEVELS. NEAR MGM AND TOI...MIXINESS IS SUGGESTIVE OF MORE STRATUS THAT FG/BR AND ITS IN THESE AREAS THAT WILL HAVE THE HIGHEST POTENTIAL FOR RESTRICTIVE FLIGHT CATEGORIES. DURING THE DAY...WARMING TEMPERATURES AND LINGERING FRONT WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP FROM LATE MORNING AND LAST INTO THE EARLY EVENING BEFORE BECOMING MORE ISOLATED. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 66 86 68 82 / 30 20 50 80 50 ANNISTON 85 68 86 68 84 / 30 20 60 80 60 BIRMINGHAM 85 69 84 67 84 / 50 20 60 70 60 TUSCALOOSA 86 71 88 70 86 / 60 30 80 70 50 CALERA 85 70 85 68 84 / 60 20 70 80 60 AUBURN 86 70 86 68 82 / 30 20 60 80 70 MONTGOMERY 89 72 90 71 86 / 80 20 80 80 70 TROY 87 70 87 71 84 / 60 20 80 80 70 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27/88
Hazardous weather outlook, Aug 17, 6:58 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 658 PM CDT FRI AUG 17 2012 ALZ011>015-017>050-190000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 658 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:34 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 AM CDT SAT AUG 18 2012
ALZ022-181030-
PICKENS AL-
434 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 530 AM
CDT...
AT 434 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ETHELSVILLE TO 26 MILES
WEST OF PANOLA...AND MOVING EAST AT 35 MPH. AREAS IN NORTHERN
PICKENS COUNTY WILL BE IMPACTED FIRST AND IN THE SOUTH BY 445 AM CDT.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
REFORM...
CARROLLTON...
ALICEVILLE...
GARDEN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3352 8786 3309 8800 3303 8810
3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 0933Z 284DEG 29KT 3344 8816 3296 8869
16Special weather statement, Aug 18, 5:14 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 AM CDT SAT AUG 18 2012
ALZ030-031-181100-
GREENE AL-SUMTER AL-
514 AM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER AND GREENE
COUNTIES UNTIL 600 AM CDT...
AT 511 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ALICEVILLE TO NEW WEST GREENE TO EMELLE...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LIVINGSTON...
EUTAW...
WEST GREENE...
EMELLE...
BOYD...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3285 8836 3294 8823 3304 8814 3304 8804
3315 8784 3302 8783 3302 8773 3299 8771
3298 8775 3295 8773 3292 8777 3291 8776
3288 8782 3280 8782 3277 8787 3276 8781
3272 8783 3268 8778 3253 8787 3258 8840
TIME...MOT...LOC 1015Z 284DEG 23KT 3303 8804 3292 8811
3277 8834The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:34 AM CDT | Special Weather Statement | BMX | Pickens | 56 min |
| Aug 18, 5:04 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 26 min |
| Aug 18, 5:14 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 46 min |
| Aug 18, 6:08 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 52 min |
| Aug 18, 6:48 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 24 min |
| Aug 18, 8:01 AM CDT | Special Weather Statement | BMX | Autauga, Coosa, Elmore | 44 min |
| Aug 18, 4:58 PM CDT | Special Weather Statement | BMX | Sumter | 32 min |
| Aug 18, 5:44 PM CDT | Special Weather Statement | BMX | Marengo | 46 min |
| Aug 18, 6:07 PM CDT | Areal Flood Advisory | BMX | Winston | 4 hr |
| Aug 18, 6:18 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 57 min |
| Aug 18, 6:34 PM CDT | Special Weather Statement | BMX | Bibb | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.